4 days after my 2nd Shingrix vaccination, I suddenly developed intense peripheral neuropathy in both feet…for the first time in my life…anyone else?
Interested in more discussions like this? Go to the Neuropathy Support Group.
Have you any other autoimmune conditions .
I have coeliac disease. It sometimes presents with a rash. Hyperformis. I think
I hope everything goes well with you! Mine hasn’t progressed much in the past couple years… feet numb, burning, tingling, etc. Some days are worse than others. I’ve also got a strange rash on the back of both ankles which no Dr says they have ever seen before (pics attached). It’s always there but some days worse than others… doesn’t hurt and I don’t see a correlation between the neuropathy severity at the time and the rash. Also, as I said, my legs (thighs) feel heavy and tired. Vascular (arterial) study was good but they have ordered a veinous study to see if that is okay. I get health care through the VA so things don’t proceed quickly. My biggest fear is it spreading up through my body. Not 100% sure this started right after the shingrax vax as memory is hazy but it seems like it’s possible based on what I can remember (for example I remember going away for my 50th b-day and definitely NOT having feet issues and then I got the vax and now here we are). I only got the J&J COVID vax once and have never had COVID.
Jump to this post
Hello @jaymew, I would like to add my welcome to Connect along with @roslyn2314 and others. If you haven't already reported the vaccine side effects, you might want to consider doing that. Here's is the page if you would like to report the side effects:
— Report an Adverse Event to VAERS: https://vaers.hhs.gov/reportevent.html.
A couple of good sites to learn more about neuropathy:
— Foundation for Peripheral Neuropathy: https://www.foundationforpn.org/living-well
— Neuropathy Commons: https://neuropathycommons.org/neuropathy/neuropathy-overview.
My legs have always felt heavy since being diagnosed with neuropathy in 2016 but I had the neuropathy numbness symptoms starting in my toes and feet for 20+ years. A few years ago I was diagnosed with lymphedema and have to wear compression socks. I've had discolored legs for quite awhile but not any rashes. I did see this article that sounds similar to your rash.
— What Is Golfer's Vasculitis?: https://www.verywellfit.com/leg-heat-rash-golfers-vasculitis-3435796.
Do you think this might be a possibility?
A possible clue… There is a connection between this vaccine (Shingrix) and aggravation of an Epstein-Barr related Guillain-Barre syndrome. EBV is the cause of MONONUCLEOSIS. My monocyte levels were though the roof, yet the ER doc, my primary care doc, and a Rheumatologist at a well respected hospital failed to address this, as well as other extreme reactions. As a matter of fact , I have yet to get a referral to any docs with immunological smarts. I filed an adverse event report more than 6 months ago and still have ill effects from the vaccine.
I have the same thing! Plus a ton of other issues since the Shingrix vaccine! Have you gotten any answers?
This is some information that I came upon a few days ago and I thought I would share regarding the Shingrix vaccine.
That article is actually about the shingles vaccine before Shingrix was available
I have been looking for this …information for years….little history, I had a bout of shingles when I was 48 years old, several spots on the side of my neck, didn't know what it was, but I found that antibiotic cream did nothing to heal it….after 3 weeks of severe pain, I finally went to a doctor. She prescribed some pills, told me to take them until gone and come back when all symptoms were gone….I did that and she gave me the first shingles shot…..everything seems fine……fast forward into my 60's…was told to get the NEW shingles shot, shingrix….I got the first shot and was told to return after 6 months, which I did…..less than two weeks after the second shot, in bed one night, I was awakened by, what felt like someone stabbing me in my feet with a 5 inch needle….soon after my feet were on fire, they burn constantly and still have the "stabbing" symptoms at night….I am at present 69 years old, it has been about 4 or 5 years since I had that second shot, my feet, still to this day, hurt so bad that I can barely walk at times…..I am sure the second shot caused all of this but doctors have no clue how to treat it, one doctor prescribed a drug, gabapentin, that made me sick as hell with horrible side affects……since then I have just given up on treatment and am just living with it best I can……If anyone has anything that might treat this condition I would be very greatful….thank you
Hi @xxiled, Welcome to Connect. Sorry to hear your neuropathy symptoms started after your second shingrix vaccine. Treatments for neuropathy are numerous and don't always help some people so you pretty much need to be your own advocate and learn as much as you can about the treatments that are available and what might help. The Foundation for Peripheral Neuropathy is a good starting place to learn more — https://www.foundationforpn.org/living-well/.
You mentioned gabapentin made you really sick. Have you thought about any complementary or alternative treatments like those listed on the Foundation for Peripheral Neuropathy's website above?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In